An overdose of phenazepam: the consequences of poisoning

The symptoms and treatment of overdose with phenazepam

Phenazepam is a powerful drug, which belongs to the group of tranquilizers. It affects the Central nervous system. In this article we considered the reasons for which may occur with an overdose of phenazepam, the main symptoms and complications of this condition, how to provide first aid and medical components of treatment.

Which cases are being phenazepam

Phenazepam available in tablets. He is assigned a psychiatrist or a neurologist. Sold in pharmacies on prescription. Phenazepam is assigned to the following pathological conditions:

  • a psychiatric disorder characterized by feelings of anxiety and panic. It may be obsessive behavior, delusions of persecution;
  • epilepsy is a disease in which the periodically evolving spasm throughout the body;
  • chronic insomnia, where herbal natural sleeping pills do not help;
  • reactive psychosis – deviations of the psyche that were caused by traumatic brain injuries, or emotional upheavals;
  • Tiki and hyperkinesis of various etiologies;
  • withdrawal syndrome breaking after ingestion of drugs or alcoholic binge.

What could be the cause of the intoxication

In the treatment of phenazepam overdose develops as a result of non-compliance of rules and recommendations for its reception. Most often it occurs in people who take it to the doctor. Self-medication with this drug is very dangerous.

The main causes of poisoning by phenazepam include:

  • conducting self-treatment drug. The dosage of this medication should be prescribed exclusively by a doctor. With its calculation takes into account weight, age of patient, severity of symptoms, medication that the person is constantly taking;
  • poisoning by phenazepam in children can develop when storing this medication in places that children can find it. Children love to taste, to drag into his mouth. All medications should be kept at home under lock and key, where they will not be able to find them. The baby needs to explain from an early age the danger of self-medication;
  • drug overdose with suicidal intent. This drug can lead to fatal when taking it lethal dose;
  • combining phenazepam with alcohol, narcotics or certain medical drugs. Have your doctor prescribed this medication, ask what it is forbidden to combine phenazepam.

Do not confuse side effects and overdose. Side effects of the drug may arise if the rules for dispensing medicines.

The clinical features of overdose with phenazepam

The first symptoms of poisoning can develop within 15-20 minutes. If you overdose they may occur several hours. This drug affects primarily on the Central nervous system. Most clinical manifestations occur due to abnormalities in the brain.

Please note that the ingestion of a lethal dose of the drug develops death after 30-40 minutes. Time to start first aid and to call the doctors very little. A person can die from an overdose due to respiratory arrest and heart. Phenazepam inhibits the respiratory center in the brain.

The main symptoms and signs of overdose of Phenazepam include the following:

  • Increased sleepiness and General weakness. Poisoned person is difficult to awaken.
  • Bradycardia – slow heartbeat. The pulse becomes rare, its frequency below 50 BPM When taking large doses of medication may develop irregular heart rhythm, the blockade.
  • Confusion. The patient can not accurately answer the questions.
  • The speech is reminiscent of heavy alcohol intoxication. She becomes incoherent and blurred.
  • Vivid visual or auditory hallucinations.
  • Respiratory failure. As a result of oppression respiratory center it becomes rare and superficial.
  • Hypotension – decrease in blood pressure.
  • The pallor and blueness of the skin develops due to circulatory failure and oppression of the respiratory function.
  • Depression of consciousness. The degree depends on number of drugs. In severe cases, the patient is loaded in a deep coma.
  • Reduction of all reflexes. When verifying there is no normal full answer.
READ  What can I eat after vomiting and diarrhea adult

What to do if overdose with phenazepam

Is it possible to help poisoned by phenazepam person? First and foremost you should seek medical help. As soon as the poisoning drug, you should immediately call the ambulance. Yourself to help the victim, you can not. By phone to briefly inform the Manager about what happened and what is your address.

While waiting to start their own doctors to provide first aid to the patient. In severe cases, it depends on the survival of man and the nature of its health effects.

First aid consists of the following components.

Gastric lavage

Primary self-treatment should begin with gastric lavage. Thanks to him I can withdraw the remnants of the tablets that do not have time to be absorbed into the blood stream. The elimination can be carried out only to people who are awake.

Try to do it as quickly as possible, until one managed to boot into a coma or to sleep deeply.

In order to wash out the stomach, you have to chug a liter of plain water and immediately pull it. To provoke vomiting can be, sticking multiple fingers in her mouth and pushing them on the root of the tongue. To be most effective should be repeated gastric lavage of the cavity several times.

Water for irrigation of the stomach should be at room temperature. Add potassium permanganate is undesirable. This substance can cause burns of the mucous membranes and intoxication.

Sorbents

These medications help to neutralize the effects of the medication. You can use any of the sorbents, which are available in your home medicine Cabinet. Faster work the preparations which are diluted with water, for example, APSCO, or smectite enterosgel. But if not, you can drink conventional activated carbon or sorbex. Sorbents should be taken with water. It accelerates their dissolution and action.

Remember that the sorbents are drugs that should be available in any home medicine Cabinet. They help with any poisoning, intestinal infections. These medications have a limited shelf life, so check back periodically and if necessary, change to «fresh» drugs.

Drink plenty of liquids

The patient will drink sweet tea or plain water. Drink slowly, in a sitting position. Because of the action of phenazepam at poisoned can be compromised swallowing reflexes, he can choke drink. Are near him while he drinks.

READ  Toxic shock: symptoms, causes, treatment

What if the person is unconscious

If the poisoned person is unconscious, place it on a firm and level surface. So he didn’t choke on vomit or eager language, turn his head to one side. For increasing the blood flow to the heart and brain will lift up his feet. For example, you can put them on some pillows.

Before arrival of physicians, monitor patient heart rate and respiration. Their absence indicates the development of clinical death.

Pulse check at the carotid on the neck. This large vessel passes in this region right under the skin and its pulse easily felt. Monitored for breathing, put your hand on the chest of the victim. If you have breath you will see how lifts the arm on the inhale and down on exhale.

With the development of clinical death begin to conduct chest compressions. His method is taught in school or in a course on first aid. Breathing «mouth to mouth» is held only if emergency care is not one but several people.

Medical care

The paramedics conducted a quick medical history, examination, check of vital signs (pulse, pressure, respiration and saturation). Show them the drug, which poisoned man, what are the approximate number of tablets, which he drank. You should also describe the first aid that you manage it to provide.

First medical care is provided by physicians at the scene, it consists of:

  • gastric lavage through the probe (held in patients who are unconscious);
  • droppers with solutions to reduce toxicity and improve the functioning of blood vessels and internal organs;
  • drugs that regulate breathing, blood pressure and cardiac contractility;
  • oxygen masks;
  • cardiopulmonary resuscitation (subject to clinical death).
READ  Temperature in cases of poisoning in adults and children: what to do

After first aid the doctors in hospitalityat patient toxicology or intensive care unit, where he carried out further treatment and examination. If poisoning is severe dialysis – cleansing the blood.

Poisoning by phenazepam – a dangerous condition that affects the Central nervous system, impaired breathing and heart beating. If you overdose this drug you should immediately call an ambulance. Before arrival of physicians the patient can wash stomach, to give to drink sorbents and liquid. Treatment of this poisoning is carried out at the Department of toxicology or in intensive care. Its duration depends on the patient’s condition, the number of tablets of phenazepam and timely treatment for medical help.